MAUDE Adverse Event Report: RESPIRONICS, INC. DREAMSTATION AUTO CPAP W/ A-FLEX; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)

RESPIRONICS, INC. DREAMSTATION AUTO CPAP W/ A-FLEX; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Model Number FRX500S14
Health Effect - Clinical Codes Toxicity (2333); No Patient Involvement (2645)
Type of Reportable Event Serious Injury
Event or Problem Description
The manufacturer was made aware that an end user alleged she was "poisoned" by using a continuous positive airway pressure (cpap) device.The end user reports being hospitalized.The date of the alleged event, date of admission, admitting diagnosis, treatment required, and length of stay are unknown at this time.A review of the device history records for the cpap and associated humidifier indicate they passed all testing and functioned as designed prior to leaving the manufacturing facility.A search of the manufacturer's complaint system indicates no similar reports of "poisoning" occurring with these devices.The manufacturer requested return of the devices for evaluation, and additional information.A follow up report will be filed upon completion of the manufacturer's investigation.
 
Additional Manufacturer Narrative
Additional information was received indicating that the end user now recants her allegation she was "poisoned" by the cpap device.There is no patient harm reported.The cpap and humidifier were evaluated by the manufacturer and they functioned as designed.The manufacturer concludes no further action is necessary.

Brand Name
DREAMSTATION AUTO CPAP W/ A-FLEX
Common Device Name
VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Manufacturer (Section D)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA 15668
MDR Report Key5983274
Report Number2518422-2016-03995
Device Sequence Number13473060
Product Code BZD
UDI-Device Identifier00606959023574
UDI-Public00606959023574
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K131982
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/28/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberFRX500S14
Device Catalogue NumberFRX500S14
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/27/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 09/21/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/28/2016
Supplement Report FDA Received Date10/06/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DREAMSTATION HUMIDIFIER, PN FRXH, SN (B)(4)
Outcome Attributed to Adverse Event Hospitalization;